Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes shivering and headache after taking Bactrim?

Husband was prescribed Bactrim (he had an accident with a table power saw and cut the tip of his finger off. and was given Bactrim profilactically). He began having shivering episodes of cold then alternating to hot. Though is body temperature was normal (99.2) he continued experiencing these temperature swings, along with a severe headahe and insomnia (sleeping accumilative of 2`-3 hours a night). We didn t figure out until 4th day into taking the drug that he s allergic. By then he was breaking out in a red rash all over his body. For future reference should he need an antibiotic what are his choices?
Mon, 9 Jan 2017
Report Abuse
General & Family Physician 's  Response
HI,

Bactrim is a good drug but it has sensitivity reaction in some patients who are hypersensitive to it. So in future it should not be prescribed. You can use other antibiotic like Augmentin (Amoxy clav), Ciprofloxacin as required.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Arihant Pandey
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes shivering and headache after taking Bactrim?

HI, Bactrim is a good drug but it has sensitivity reaction in some patients who are hypersensitive to it. So in future it should not be prescribed. You can use other antibiotic like Augmentin (Amoxy clav), Ciprofloxacin as required. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Arihant Pandey